RONALD I. SHORR, M.D.; WALTER L. LONGO, M.D.; TERRY D. OBERLEY, M.D.; MAREK J. BOZDECH, M.D.; DUARD L. WALKER, M.D.
Hematuria is common in complications of the urinary tract after bone marrow transplantation and is related to infections and ablative therapy (1). Hemorrhagic cystitis has been frequently attributed to high-dose cyclophosphamide, but viral agents responsible for the hemorrhage are being recognized. In particular, cytomegalovirus is a frequent cause of infection in bone marrow transplant patients and has commonly been associated with hemorrhagic cystitis. We describe a case in which hemorrhagic cystitis was the initial clinical presentation; other features included glycosuria and proteinuria, and renal biopsy showed a tubulointerstitial nephritis due to cytomegalovirus.
A 19-year-old white woman with a
Learn more about subscription options.
Register Now for a free account.
SHORR RI, LONGO WL, OBERLEY TD, BOZDECH MJ, WALKER DL. Cytomegalovirus-Associated Tubulointerstitial Nephritis in an Allogeneic Bone Marrow Transplant Recipient. Ann Intern Med. 1987;107:351–352. doi: 10.7326/0003-4819-107-2-351
Download citation file:
Published: Ann Intern Med. 1987;107(3):351-352.
Hematology/Oncology, Infectious Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only